Hail, El Paso
- When
- June 30, 3:58 PM MST to 4:02 PM MST
- Where
- El Paso County, 3 mi SE of Monument
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.050, -104.850
9 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 30, 1:45 PM MST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 245 PM MDT THU JUN 30 2005 .SHORT TERM... (TONIGHT AND FRIDAY) MAIN CONCERN IS PCPN COVERAGE. DEW POINTS ACRS THE SERN PLAINS THIS AFTERNOON RANGE FROM AROUND 40 NR THE MTS TO THE LOWER 50S NR THE KS BORDER. DRIER AIR REMAIN OVR THE WRN AREAS WHERE DEW POINTS ARE IN THE UPR TEENS TO MID 20S. CU IS CURRENTLY OVR AND NR THE MTS... BUT SO FAR ONLY A FEW SHOWERS HAVE DEVELOPED. VWP OFF KPUX SHOWS SERLY UPSLOPE UP TO ABOUT 10000 FT MSL AND THIS IS EXPECTED TO CONTINUE THRU THE EVENING HOURS. EARLY THIS EVENING CAPE VALUES ARE EXPECTED TO RANGE FROM 500-1000 J/KG NR THE ERN MTS TO AROUND 2000 J/KG OVR BACA COUNTY...AND THE 0-6KM BULK SHEARS SHOULD BE 40-50KT. THUS THERE IS STILL THE POTENTIAL FOR A COUPLE STORMS TO BECOME SEVERE. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD DEVELOP OVR THE ERN MTS AND THEN SPREAD EWRD...WL GO WITH JUST ISOLD COVERAGE. WL ALSO INCREASE PCPN COVERAGE OVR THE NRN SAN LUIS VALLEY. MODELS INDICATE SOME PCPN CONTINUING INTO THE LATE NIGHT HOURS OVR THE FAR SERN PLAINS. CURRENT GRIDS ALREADY HAVE THIS COVERED. LATE TONIGHT LOW LVL RH VALUES OVR PORTIONS OF THE SERN PLAINS HINT AT LOW CLOUD DEVELOPMENT. ON FRIDAY LOOKS AS THOUGH MSTR WL BE SOMEWHAT LIMITED AND THE LOW LVL UPSLOPE DOES NOT LOOK AS DEEP OR STRONG. HOWEVER WE SHOULD AGAIN SEE SOME ISOLD SHOWERS AND THUNDERSTORMS DEVELOP IN THE AFTERNOON HOURS...MAINLY OVR THE ERN MTS AND PLAINS. CAPE VALUES ARE FORECAST TO RANGE FROM 500-1000 J/KG NR THE ERN MTS TO AROUND 2500 J/KG OVR BACA AND PROWERS COUNTIES. 0-6KM BULK SHEAR SHOULD BE A LITTLE WEAKER AT 35-40 KTS. CANNOT RULE OUT THE POSSIBILITY OF ONE OR TWO SEVERE STORMS. DRY AND WARM WEATHER OVR WRN PORTIONS OF THE FORECAST AREA REMAINS A CONCERN WITH RESPECT TO FIRE WEATHER. HOWEVER...WITH WINDS BELOW CRITERIA AND A LACK OF EXPECTED THUNDERSTORMS HIGHLIGHTS STILL NOT NECESSARY. .LONG TERM... (FRIDAY NIGHT THROUGH NEXT THURSDAY) METEOROLOGICAL ISSUES IN THE LONG TERM APPEARS TO BE TIMING OF PROJECTED FRONTAL PASSAGE SUNDAY NIGHT AND HOW ACTIVE OF A PATTERN IS IN STORE FOR SOUTH-CENTRAL AND SOUTHEAST COLORADO NEXT WEEK. LATEST LONGER TERM MODELS INDICATE THAT UPPER HIGH WILL BE CENTERED OVER NORTHWEST OLD MEXICO SATURDAY INTO MONDAY BEFORE MAKING ITS WAY EAST INTO THE SOUTHERN ARIZONA/SOUTHERN NEW MEXICO REGION FROM LATER MONDAY INTO NEXT THURSDAY. AT THE SURFACE...A RELATIVELY HEALTHY NORTHERLY SURGE IS STILL EXPECTED TO PUSH ACROSS THE AREA SUNDAY EVENING SETTING REGION UP... ESPECIALLY EASTERN SECTIONS...WITH DAILY MOIST LOW LEVEL UPSLOPE FLOW COMBINED WITH THE ZONAL TO NORTHWEST FLOW ALOFT TO ALLOW THE DEVELOPMENT OF BASICALLY DAILY MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...THE STRONGEST OF WHICH WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL ALONG WITH A SEVERE WEATHER THREAT AS DISCUSSED IN PREVIOUS FEW DISCUSSIONS. EXPECT MAXIMUM TEMPERATURES TO RUN ABOVE CLIMATOLOGICAL AVERAGES BOTH SATURDAY AND SUNDAY AND THEN COOL DOWN TO AROUND AND/OR SLIGHTLY BELOW CLIMATOLOGICAL VALUES FOR THE REMAINDER OF THE LONG TERM. GRADIENT WINDS STILL PROJECTED TO REMAIN RELATIVELY LIGHT FOR THE MAJORITY OF THE LONG TERM WHICH SHOULD HELP IN SUPPRESSING THE FIRE WEATHER THREAT...WILL CONTINUE TO MONITOR. && .PUB WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 700 AM MDT THU JUN 30 2005 COZ058>089-093>099-011300- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7500 FT-CROWLEY COUNTY- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- EASTERN KIOWA COUNTY-EASTERN LAS ANIMAS COUNTY- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT-LA JUNTA VICINITY/OTERO COUNTY- LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-PIKES PEAK ABOVE 11000 FT- PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SOUTHERN SAN LUIS VALLEY- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SPRINGFIELD VICINITY/BACA COUNTY- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- WESTERN KIOWA COUNTY- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET-WET MOUNTAINS ABOVE 10000 FT- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- 700 AM MDT THU JUN 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE SOUTHEAST MOUNTAINS AFTER NOON...AND MOVE OFF INTO THE SOUTHEAST PLAINS AFTER 100 PM. A FEW STORMS COULD BECOME SEVERE ACROSS THE SOUTHEAST PLAINS LATE THIS AFTERNOON AND EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. LOCALLY HEAVY RAIN AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THUNDERSTORMS. HEAVY RAINFALL COULD CAUSE LOCALIZED FLASH FLOODING IN SUSCEPTIBLE LOCATIONS SUCH AS URBAN AREAS AND BURN SCARS. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE MOSQUITO RANGE AND PORTIONS OF THE SAN LUIS VALLEY THIS AFTERNOON WHERE THE PRIMARY THREATS WILL BE DANGEROUS LIGHTNING AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW MORE SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST MOUNTAINS AND PLAINS FRIDAY AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...DAMAGING WINDS...HEAVY RAIN AND DANGEROUS LIGHTNING. OVER THE WEEKEND...THERE WILL BE FEWER STORMS AND THE POTENTIAL FOR SEVERE WEATHER WILL DECREASE. THUNDERSTORMS WILL BE DRIER...WITH THE MAIN THREATS BEING STRONG GUSTY WINDS AND LIGHTNING. A COLD FRONT WILL MOVE THROUGH EASTERN COLORADO SUNDAY NIGHT. THIS FRONT WILL SIGNAL A CHANGE TO A MORE ACTIVE WEATHER PATTERN ACROSS SOUTHERN COLORADO...BEGINNING ON THE FOURTH OF JULY...AND CONTINUING MUCH OF NEXT WEEK. A PROLONGED PERIOD OF LOW LEVEL UPSLOPE FLOW... COUPLED WITH NORTHWEST FLOW ALOFT...WILL RESULT IN DAILY AFTERNOON AND EVENING THUNDERSTORMS. A FEW STORMS EACH DAY WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE LIKELY ACROSS SOUTHEAST COLORADO AFTER 2 PM. KT/LW
The Denver radar (KFTG), 86 km away, was scanning. The volume nearest the first event began at 22:57 UTC.
9 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5455392, 5455393, 5455394, 5455395, 5455396, 5455397, 5455398, 5455399, 5455400, 5455401.